Hi. RA is depressing. No fun at all, and the fatigue doesn't help. I hope you will not be crippled in the future. RA is different these days, with all the treatments to slow it down and prevent crippling. Please try to view life more "in the now" as that can alleviate some of the depression. I have found meditation helps with the stress, depression and worry about the future. Just something you can give a try. It is so good you are working with a therapist. I had a wonderful one who changed the way I viewed life and helped me out of that deep pit of depression. You can do it too. It's all about living in the moment for me. Hugs to you.View Thread
I too have awful foot pain. I recently discovered crocs, which are soft and roomy for me, and they help. Lidoderm rx patches numb the worst spots and I use them on bad nights to help me sleep. Also, salonpas patches seem to help quite a bit. I don't know what I'd do without my Tramadol too.
I am increasing the mtx and up to 7 pills now. I am guessing I would feel worse without it by now, but not so sure. It has taken me almost a year to get from 3 to 7 pills and I still have lots of trouble walking. Just bought a cane to help with those grocery store trips. I also just got a form from my pcp for a handicapped placard.
Try to keep smiling, like you said. I find it helps to be friendly, smiling, and keeping a positive outlook. I hope you enjoy your puppy!View Thread
It's always good to have a quality primary care physician. You can see him/her for an overall opinion, and to rule out any more obvious culprits. You can also make an appointment with a rheumy as it can be quite a wait time for specialists. Also, check on how your insurance works. You may be required to see your pcp first. Good luck treating the pain.View Thread
Hi Benjijross36. Have you looked at what your state has to offer for healthcare, besides medicaid? There might be some clinics willing to treat RA. Perhaps a nearby medical college would be willing to take on your treatments. I know you don't feel good, but please take a few minutes every week day to make some calls looking for treatment. Sorry you are in this situation.View Thread
You might want to tell your rheumy about the probable surgery. I would have questions about the med and healing, etc. Which should come first? Surgery or new med? It's good you are asking questions about all this. Sorry the pain is so severe.View Thread
Pamela, it's interesting how predictable your flares are. I think our bodies have cycles we aren't very aware of and some chemical changes are affecting you. Just a guess.
I know how it is with the inlaws not being supportive. It can really hurt. When something nasty happens I try to distract myself with happy projects or something like music, so I don't dwell on it. I know from the past that it will seem less troublesome in the future, so I depend on that and try to move on. It's hard when we are sensitive types and also have physical illness that's not understood. Hugs to you.
I'm glad your husband is supportive! If you are like me, you are tempted to complain to him about his relatives not being supportive. Try not to do too much of that, as this may cause a strain in your relationship. It's a balancing act, trying to tell him how his folks make you feel, while not pulling him away from them. Sigh.
I hope you are doing OK most days and that you have the time to treat those awful flares you get.View Thread
Hi Janet. I think your cough is something to tell your rheumy about. My rheumy asked me about this after starting me on mtx. I would call the dr and speak to the nurse about this. I don't know exactly what goes on in the lungs with mtx. I wouldn't blow it off though. There are many other meds to try, if mtx doesn't fit. Good luck.View Thread
Interesting about the diuretics. It is possible they have caused a little bit of mineral deficiency, as they are notorious for that. I know someone who had to eat half a banana every day while taking them. You might try to eat plenty of foods with potassium and magnesium and see if you feel better. Fruits, greens and legumes are loaded with healthy stuff.
I know what you mean about not taking pain meds enough. I avoid them and worry about becoming dependent. I do find my life is much better when I regularly take my Tramadol though.
Good news on your tests. Hopefully this discomfort will subside soon.View Thread
Hmmm, did a doctor check your leg for a possible blood clot? The reason I ask is because you were in a hospital bed, and therefore possibly inactive. I don't like the two legs being different colors and one having so much pain. I'm not educated in medicine, so don't get worried about my question!
It is so hard to differentiate between fibromyalgia and RA in some. I hope you are on your way to better pain treatment soon.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.